I had lower lumbe discectomy in later part of Feb. Things were looking good so I wemt back to work now for the past few mths. I wake up with back and hips jurting like crazy. I have to get out of the bed. If I sit on the couch I am okay but lying down hurts. Also everytime I have blood work I have low potassium. SO of course they prescribe me Potassium pills. I take Somas for my muscles in back. (to help relax) I also have valium to help sleep but I still wake up hurting. Any ideas here? Wonder why I continue to have low potassium too? I go back to the DR. next week. Just wonder if anyone has experienced the same as me.
I am so sorry you are still in pain. Have you discussed this with your PCP or your surgeon? If you aren't sleeping well due to the pain it will interfere with the body's ability to heal. Additionally when you are tired you hurt more, at least most people do.
Are you taking medication for B/P or a diuretic (water pill)? Both can deplete potassium.
In my opinion you need to get your pain under better control. Again I would recommend you inform your doc's about how much pain you are experiencing.
Muscles need potassium to contract and small changes in the level of potassium that is present outside the cells can have severe effects on the heart, nerves, and muscles.
Have you been ill such as diarrhea and throwing up? Low levels of potassium can cause muscle pain and weakness, have you asked your Dr does he/she think the low levels and your back and hip pain are related? I too agree that you need to get sufficient pain control, if all your taking is the soma and valium then you need to have your pain addressed by your Dr. Also if you do not have a pain management Dr you really should get one as they can offer you many more options than your primary care Dr.
I wish the best of luck and suggest you do get a PM Dr and this will help you with your symptom's and you will receive better pain management and more answers.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.